It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-16-2005, 03:59 PM   #1
Senior Member
(male)
 
Join Date: Aug 2005
Location: Atlanta, GA
Posts: 128
evolution88 HB User
Copaxon Users...

I'm reading on the MS site trying to decide if a switch to Copaxon is a good idea. So one thing I read is that the amount of Avonex I'm injecting is 30 MCG. OK, I look at the pre-filled and seems like a fair amount. Now I read that the Copaxon is 20,000 MCG injected daily.

Here's the question, are Copaxon users actually injecting 667 (20,000/30)times more fluid a day than the Avonex injection once a week? Even crazier is that would be equil to 4,667 times more fluid per week. It's got to be in the amount of actual Avonex compared to actual Copaxon in a given amount of fluid......doesn't it?

Someone please help.

Ron

Last edited by evolution88; 09-17-2005 at 05:37 AM.

 
Old 09-16-2005, 10:00 PM   #2
Senior Member
(female)
 
Join Date: May 2005
Posts: 170
Sharon Grace HB User
Re: Copaxon Users...

Hi Ron. Interesting question. I just recieved a packet full of info and a dvd from my neuro about Copaxone. I have been on Rebif but it seems the side effects are too much for me. He told me Copaxone has very limited side effects. Anyway, about your question - I was watching the dvd and there is a section where it demonstrates how to give yourself an injection. A woman pulls out a syringe and I said, holy cow, its full, that's a lot of fluid!!! The Rebif shot is a very small amount of fluid, so when I saw the Copaxone, I thought - yikes! Anyway, I haven't made up my mind but will probably start the Copaxone soon. I'd like to know if anyone has had side effects from it. Look forward to reading more responses on this. Take care - Sharon Grace

 
Sponsors Lightbulb
   
Old 09-17-2005, 03:52 AM   #3
Member
(female)
 
Join Date: Sep 2005
Location: florence ky
Posts: 74
lucybelle HB User
Re: Copaxon Users...

I have been on COpx for 6 years. No side effects ever. I seem to have had good luck with it. Still a couple of exacerbations a year but that is good for me and "normal". I have always hated needles so a daily injection is a huge drag. Never get used to that. Hope that helps Lucybelle

 
Old 09-17-2005, 01:54 PM   #4
Junior Member
(female)
 
Join Date: Sep 2005
Location: MAINE
Posts: 38
KAREN B HB User
Re: Copaxon Users...

My doctor wants me to start on copaxone also and my older sister has been using it for about 4 months now.. SHe also has MS and has tryed everything. SHe says copaxone is alot better than betaserone and the others and the only side effect that she has been having is that her legs get very weak and go numb more often then they used to with the other meds.. So far i havent made up my mind yet and may just stay on my solumedrol...
Good luck

 
Old 09-17-2005, 06:30 PM   #5
Newbie
(male)
 
Join Date: Sep 2005
Posts: 3
Bruin77 HB User
Smile Re: Copaxon Users...

I was on Copaxone for a year and a half and tolerated it well, without
any side effects to speak of. Unfortunately, when I started Copaxone I was RRMS and the copaxone didn't appear to slow the progression of MS as I am now SPMS. Everyone is different and hopefully Copaxone will be the answer for you.
Good Luck.

 
Old 09-18-2005, 12:07 PM   #6
Senior Member
(female)
 
Join Date: Mar 2005
Location: Tampa Bay, Florida, USA
Posts: 157
LaDeeDa HB User
Re: Copaxon Users...

I've been on Copx for ??? and so far I'm side-effect free. No problems with daily shot, just some itching every now and then. I don't use the Autoject, found it an extra step I could do without. Just shoot and run.

As for the added fluid? I wasn't aware that Avonex contains less fluid. So.......can I blame Copx for this 'water bloat' I've been dragging around most of my life?? If only!!

 
Old 09-19-2005, 05:46 AM   #7
Newbie
(female)
 
Join Date: Aug 2005
Posts: 2
jweingarden HB User
Re: Copaxon Users...

Hi Ron...

I am newly diagnosed with MS (7/12), just finished 2nd month of Copaxone.... I can't tell you about the scientific issues, but the amount of fluid you inject is tiny! The syringe is VERY small!

I still get localized site reactions (some SHORT -TERM burning, then swelling, redness and itching (like I used to react to mosquito bites as a kid)... but it's been very manageable!

Good luck! Stay well! Judi

Last edited by jweingarden; 09-19-2005 at 05:47 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Copaxon Site Reactions Getting Worse Adirondak Lady Multiple Sclerosis 3 05-12-2009 06:52 AM
copaxon and pregnancy kate0821 Multiple Sclerosis 4 09-27-2007 10:02 AM
Copaxon and depression linked?? advice needed horsegal4467 Multiple Sclerosis 2 09-22-2006 09:37 AM
Question for Benzamycin Users Gracie2005 Acne 2 03-21-2005 08:59 PM
All accutane users plz help Mr.Bojangless Acne 8 12-27-2004 03:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (992), MSNik (521), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!